Drought, Fremont
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fremont forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.746, -95.605 (the zone’s center; the record gives no point)
The drought intensity remained in the Extreme category during December from around Glenwood through Onawa, with a Moderate or Severe Drought across the area southeast of there. Precipitation for the month was generally 1/2 to 1 inch, around 1/4 to 1/2 inch below normal.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
The drought intensity remained in the Extreme category during December from around Glenwood through Onawa, with a Moderate or Severe Drought across the area southeast of there. Precipitation for the month was generally 1/2 to 1 inch, around 1/4 to 1/2 inch below normal. The drought persisted over western Iowa into January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 30, 11:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 PM CST FRI NOV 30 2012 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. VISIBILITIES OF 5 OR 6 MILES WERE COMMON AS OF LATE EVENING. EXPECT DETERIORTATING CONDITIONS OVERNIGHT. LOW CLOUDS CONTINUE TO STREAM NORTHWARD INTO SOUTHEAST NEBRASKA AS OF 05Z. INITIALLY THESE WILL PROBABLY HAVE BASES ABOVE 1000 FEET BUT THINK FOG WILL GET THICKER AND THAT CEILINGS WILL DROP INTO THE IFR OR LIFR RANGE MAINLY AFTER 09Z. IT APPEARS THAT CLOUDS MAY HOLD IN MUCH OF THE DAY AT KOMA...BUT BREAK UP SOONER AT KLNK AND KOFK AS WINDS SHIFT TO THE WEST WITH A DOWNSLOPE COMPONENT. LOW LEVEL MOISTURE SHOULD MOVE EASTWARD OUT OF THE KOMA AREA BY EARLY SATURDAY EVENING. MILLER && .PREV DISCUSSION... /ISSUED 246 PM CST FRI NOV 30 2012/ SHORT TERM...TONIGHT THROUGH MONDAY. TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERN IN THE SHORT TERM. UPPER FLOW REMAINS ZONAL DURING THE PERIOD WITH SOUTH FLOW DEVELOPING ACROSS THE AREA TONIGHT AS A SURFACE TROUGH MOVES INTO WESTERN PARTS OF THE REGION. THE SOUTHERLY FLOW WILL SPREAD LOW LEVEL MOISTURE AND CLOUDS INTO THE FORECAST AREA LATE TONIGHT WITH POTENTIAL FOR DENSE FOG AND DRIZZLE THROUGH SATURDAY MORNING... ESPECIALLY FOR EASTERN AREAS. SKIES ARE EXPECTED TO CLEAR SATURDAY AFTERNOON AS TROUGH MOVES THROUGH AND WINDS VEER IN THE LOW LEVELS WITH DRIER AIR WORKING INTO THE AREA. TIMING OF CLEARING WILL HAVE IMPACT ON TEMPERATURES AND COULD HOLD FORECAST HIGHS DOWN IF SLOWER THAN EXPECTED. SHOULD SEE THE WARMEST TEMPERATURES ON SUNDAY ACROSS THE AREA AS LOW PRESSURE TRACKS INTO THE NORTHERN ROCKIES AND LEE SIDE TROUGH DEVELOPS TO THE WEST. DRY AND MILD SOUTH TO SOUTHWEST FLOW DEVELOPS ACROSS THE REGION AHEAD OF THIS SYSTEM INTO EARLY MONDAY BEFORE A COLD FRONT MOVES THROUGH DURING THE DAY. SOME COOLING BEHIND THE FRONT ON MONDAY BUT WITH UPPER FLOW MAINTAINING A WESTERLY COMPONENT NORTH OF THE AREA NO REAL COLD AIR AROUND SO TEMPERATURES EXPECTED TO REMAIN ABOVE SEASONAL NORMALS. FOBERT LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MILD PATTERN WILL BE COMING TO AN END TOWARD THE END OF THE EXTENDED PERIOD...HOWEVER NEXT WEEK WILL CONTINUE WITH AT LEAST 2 AND PROBABLY 3 DAYS OF MUCH ABOVE NORMAL TEMPERATURES. ALTHOUGH POST- FRONTAL HIGH PUSHING ACROSS REGION EARLY TUESDAY COULD PROVIDE LOWS A BIT COOLER THAN MODEL/PREV FORECAST BLEND...DECENT MODEL AGREEMENT WITH ENSEMBLE CONSENSUS OF MUCH ABOVE NORMAL UPPER HGTS/H85 TEMPERATURES INTO MIDWEEK. THUS WOULD SUSPECT LAST FEW MEX GUIDANCE NUMBERS MAY PROVE CONSERVATIVE FOR TUE AND ESPECIALLY WEDNESDAYS HIGHS. GENERALLY BUMPED UP MAX TEMPS ABOVE THE MODEL/PREV FORECAST BLEND. ALSO BOOSTED WINDS ON WEDNESDAY GIVEN STRONG LOW LEVEL JET FORECAST BY ALL MODELS. NORTHERN PLAINS UPPER TROUGH ON TRACK TO SHOVE A COLD FRONT THROUGH THE FORECAST AREA WITH TIGHTENING THERMAL GRADIENT PROVIDING A PERIOD /S/ OF FRONTOGENETICAL FORCING. LEFT POPS ON SMALL SIDE FOR NOW AS ECMWF WAS FAIRLY PROGRESSIVE AND ENSEMBLE MEAN PROBABILITY OF MEASURING OVER 0.05 WAS NEGLIGIBLE. ALTHOUGH 12Z ECMWF/GFS COLLAPSE H85 TEMPERATURES/THICKNESSES FAIRLY QUICKLY THU...LEFT PRECIP LIQUID DURING THE DAY DUE TO THE WARM START TO H85 TEMPS. FORECAST HIGHS WILL BE A FUNCTION OF AMOUNT OF LOW CLOUDS PULLED UP AHEAD OF FRONT AND FRONTAL TIMING ITSELF...BOTH OF WHICH COULD LIKELY CHANGE. THUS LITTLE/NO CHANGES TO TEMPERATURES WERE MADE. LINGERED SMALL POPS FAR SOUTH ON FRIDAY IN CASE GFS NOTION OF TRAILING ENERGY WOULD VERIFY...BUT OTHERWISE BLUSTERY AND COLDER WEATHER ALMOST CERTAIN. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 PM CST FRI NOV 30 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 405 PM CST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. FOBERT
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2012Every state in 2012This day in weather historyWarnings in Iowa, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418582, 418583, 418585, 418586, 418587, 418588.